On quasi-homomorphisms and commutators in the special linear group over a euclidean ring

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

We prove that for any euclidean ring R and n ≥ 6, Γ = SLn(R) has no unbounded quasi-homomorphisms. By Bavard's duality theorem, this means that the stable commutator length vanishes on Γ. The result is particularly interesting for R = F[x] for a certain field F (such as ), because in this case the commutator length on Γ is known to be unbounded. This answers a question of M. Abért and N. Monod for n ≥ 6.

Original languageEnglish
Pages (from-to)3519-3529
Number of pages11
JournalInternational Mathematics Research Notices
Volume2010
Issue number18
DOIs
Publication statusPublished - 2010 Oct 7
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On quasi-homomorphisms and commutators in the special linear group over a euclidean ring'. Together they form a unique fingerprint.

  • Cite this